Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 28, 2014, 3:37 PM CDT for Williamson County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2014, 3:37 PM CDT (20:37 UTC)
- Expired
- Mar 28, 2014, 4:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Williamson County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 3:49 PM CDT | HAIL 1.75 | 1 E Jarrell, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 12:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1120 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
169
WUUS54 KEWX 282037
SVREWX
TXC491-282115-
/O.NEW.KEWX.SV.W.0001.140328T2037Z-140328T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
337 PM CDT FRI MAR 28 2014
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL WILLIAMSON COUNTY...
* UNTIL 415 PM CDT.
* AT 329 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FLORENCE...
OR 12 MILES NORTH OF SERENADA...AND MOVING SOUTHEAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE JARRELL AND BARTLETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 3089 9766 3085 9755 3078 9738 3069 9750
3082 9780 3090 9777 3090 9773
TIME...MOT...LOC 2037Z 294DEG 22KT 3086 9768
$$1 follow-up statement
231
WWUS54 KEWX 282057
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
357 PM CDT FRI MAR 28 2014
TXC491-282115-
/O.CON.KEWX.SV.W.0001.000000T0000Z-140328T2115Z/
WILLIAMSON TX-
357 PM CDT FRI MAR 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTH CENTRAL WILLIAMSON COUNTY...
AT 350 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JARRELL...OR
11 MILES NORTH OF SERENADA...MOVING SOUTHEAST AT 25 MPH. WE HAVE
RECEIVED A REPORT OF ONE AND A QUARTER INCH SIZE HAIL WITH THIS
STORM WEST OF JARRELL.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THEON...WALBURG...SCHWERTNER AND BARTLETT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 3089 9766 3085 9755 3078 9738 3069 9750
3082 9780 3090 9777 3090 9773
TIME...MOT...LOC 2049Z 294DEG 22KT 3083 9760
$$
OB/ATWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 3:09 PM CDT, 28 minutes earlier.
Area forecast discussion, Mar 28, 3:09 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 309 PM CDT FRI MAR 28 2014 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... THE DRY LINE PUNCHING EASTWARD WAS RAPIDLY APPROACHING THE I35 CORRIDOR WITH TAIL END CONVECTION SKIRTING THE FAR NRN COUNTIES. ISOLATED-SCATTERED STORMS ACROSS THE FAR NERN CWA THRU THE EVENING HOURS...THEN SLIGHT CHANCE STORMS ACROSS THE FAR EASTERN CWA BETWEEN 7 AND 10 PM THIS EVENING. APPEARS THE DRY LINE IS ADVANCING FURTHER EAST OVER THE CENTRAL/SRN CWA THIS AFTERNOON AND LIKELY CUTTING OFF THE S-SWLY LOW LEVEL INFLOW TO THE STORMS TO THE NORTH....NOT ALLOWING FOR MUCH SWD DEVELOPMENT. OTHERWISE CLEARING AND COOLER TONIGHT AS THE COLD FRONT DROPS SWD BEHIND THE DRY LINE AND COOLER NLY WINDS OF 10-15 MPH DEVELOP. A WEAL RIDGE PREVAILS ALOFT OVER THE WEEKEND. SUNNY...DRY AND NOT AS WARM SATURDAY...CONTINUED CLEAR AND COOL SATURDAY NIGHT. A LIGHT RETURN FLOW DEVELOPS SATURDAY NIGHT AS THE SURFACE RIDGE SLIDES EAST. && .LONG TERM (SUNDAY THROUGH FRIDAY)... INCREASING SLY RETURN FLOW SUNDAY...THEREFORE BREEZY AND WARMER. LOW LEVEL MOISTURE RETURNS SUNDAY NIGHT WITH PATCHY FOG POSSIBLE ACROSS THE EASTERN CWA. MORE ACTIVE WESTERLY FLOW ALOFT DEVELOPS EARLY NEXT WEEK INTO MUCH OF NEXT WEEK AS A LOW DROPS SEWD ACROSS NRN CA TOWARDS THE FOUR CORNERS REGION/SRN ROCKIES. WITH DEEPENING MOISTURE ACROSS S CENTRAL TX...HAVE CONTINUED SLIGHT TO LOW CHANCE POPS(SHOWERS/STORMS) FROM TUESDAY INTO THURSDAY. THE GFS KICKS THE UPPER LOW INTO THE MID WEST THURSDAY...DRIVING A COLD FRONT THRU THE AREA THURSDAY AFTERNOON/NIGHT....WHILE THE ECMWF HAS THE UPPER LOW KICKING FURTHER NORTH WITH SWLY FLOW CONTINUING INTO FRIDAY...WITH A WEAKER STALLING COLD FRONT ON FRIDAY. HAVE GONE WITH THE DRIER GFS SOLUTION WHICH IS IN LINE WITH PREVIOUS THINKING AND ADJACENT WFOS. .FIRE WEATHER... NO CHANGES TO THE RED FLAG WARNING THRU 6 PM THIS EVENING. 20-FOOT WIND SPEED HAVE DECREASED IN THE LAST OVER THE RIO GRANDE PLAINS. THE HILL COUNTRY COULD SEE AN HOUR OR TWO OF REACHING RED FLAG CONDITIONS JUST BEHIND THE DRY LINE. WILL CONTINUE TO MENTION ELEVATED FOR THE REMAINDER OF THIS EVENING AND AGAIN SATURDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 49 79 49 81 53 / 20 0 0 0 - AUSTIN BERGSTROM INTL AIRPORT 45 78 45 80 50 / 20 0 0 0 - NEW BRAUNFELS MUNI AIRPORT 48 80 47 81 52 / - 0 0 0 - BURNET MUNI AIRPORT 46 77 46 79 52 / - 0 0 0 - DEL RIO INTL AIRPORT 52 81 55 83 57 / 0 0 0 0 - GEORGETOWN MUNI AIRPORT 46 77 46 80 51 / 20 0 0 0 - HONDO MUNI AIRPORT 50 83 51 85 55 / 0 0 0 0 - SAN MARCOS MUNI AIRPORT 47 79 46 79 51 / - 0 0 0 - LA GRANGE - FAYETTE REGIONAL 50 79 48 81 53 / 20 0 0 0 - SAN ANTONIO INTL AIRPORT 51 81 51 82 55 / - 0 0 0 - STINSON MUNI AIRPORT 52 82 51 83 56 / - 0 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: DIMMIT...EDWARDS...KINNEY...MAVERICK...UVALDE...VAL VERDE...ZAVALA. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...01 PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Mar 28, 11:52 AM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1152 AM CDT FRI MAR 28 2014 TXZ171>173-183>194-202>209-217>225-228-291100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1152 AM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP BY MID DAY FOR THE SAN ANTONIO METRO AREA AND AREAS EXTENDING EAST AND NORTH OF SAN ANTONIO...INCLUDING THE INTERSTATE 35 CORRIDOR AND EASTWARD. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE NORTHEAST HILL COUNTRY OR EAST AND NORTHEAST OF A LLANO TO SAN MARCOS TO HALLETTSVILLE LINE. THE MAIN CONCERN FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS WILL DIMINISH AND END BY EARLY EVENING. IN ADDITION...VERY DRY AND WARM CONDITIONS ALONG THE RIO GRANDE PLAINS AND SOUTHERN EDWARDS PLATEAU WILL RESULT IN VERY LOW RELATIVE HUMIDITY VALUES. THIS COUPLED WITH BREEZY WEST WINDS WILL GENERATE CRITICAL FIRE WEATHER CONDITIONS FOR THOSE AREAS THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT FROM 1 TO 6 PM THIS AFTERNOON FOR THOSE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Mar 28, 2:25 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
225 PM CDT FRI MAR 28 2014
TXZ172-282015-
BURNET-
225 PM CDT FRI MAR 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURNET COUNTY UNTIL 315
PM CDT...
AT 215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF CHAPPEL...OR 14 MILES WEST OF
LAMPASAS...MOVING EAST AT ABOUT 20 TO 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN BURNET COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3104 9793 3096 9792 3095 9842 3096 9844
3103 9843
TIME...MOT...LOC 1924Z 270DEG 19KT 3102 9835Local storm report, Mar 28, 2:46 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
246 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 17 NE TOW 31.03N 98.23W
03/28/2014 E1.00 INCH BURNET TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1400176
PAYSpecial weather statement, Mar 28, 2:47 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
247 PM CDT FRI MAR 28 2014
TXZ172-173-282030-
BURNET-WILLIAMSON-
247 PM CDT FRI MAR 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BURNET AND NORTHERN
WILLIAMSON COUNTIES UNTIL 330 PM CDT...
AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTH OF COPPERAS COVE...MOVING SOUTHEAST
AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
FLORENCE...
JARRELL...
SCHWERTNER...
THEON...
WALBURG...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3091 9782 3088 9762 3082 9747 3081 9746
3068 9754 3102 9810 3104 9809 3105 9792
TIME...MOT...LOC 1946Z 294DEG 21KT 3098 9784Special weather statement, Mar 28, 3:13 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
313 PM CDT FRI MAR 28 2014
TXZ172-173-282100-
BURNET-WILLIAMSON-
313 PM CDT FRI MAR 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BURNET AND
NORTHEASTERN WILLIAMSON COUNTIES UNTIL 400 PM CDT...
AT 304 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF BRIGGS...OR 12 MILES SOUTH
OF COPPERAS COVE...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GRANGER...
JARRELL...
BARTLETT...
GRANGER DAM...
THEON...
SCHWERTNER...
HOXIE...
LANEPORT...
HARE...
SANDOVAL...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3091 9782 3088 9761 3075 9728 3071 9725
3057 9720 3058 9723 3092 9796 3093 9797
3103 9791
TIME...MOT...LOC 2013Z 296DEG 25KT 3093 9777The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 6:25 AM CDT | Red Flag Warning | EWX | Dimmit, Edwards, Kinney, Maverick, Uvalde, Val Verde and 1 more | 12 hr |
| Mar 28, 2:25 PM CDT | Special Weather Statement | EWX | Burnet | 50 min |
| Mar 28, 2:47 PM CDT | Special Weather Statement | EWX | Williamson | 43 min |
| Mar 28, 3:13 PM CDT | Special Weather Statement | EWX | Williamson | 47 min |
| Mar 28, 4:02 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 43 min |
| Mar 28, 4:10 PM CDT | Special Weather Statement | EWX | Williamson | 50 min |
| Mar 28, 4:20 PM CDT | Special Weather Statement | EWX | Milam | 40 min |
| Mar 28, 4:33 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 42 min |
| Mar 28, 4:59 PM CDT | Special Weather Statement | EWX | Lee | 46 min |
| Mar 28, 5:06 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis | 39 min |
| Mar 28, 5:23 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 52 min |
| Mar 28, 5:48 PM CDT | Special Weather Statement | EWX | Lee | 42 min |
| Mar 28, 6:09 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca, Lee | 51 min |
| Mar 28, 6:44 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Gonzales, Lavaca | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.